Alert archive / Texas / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS Austin/San Antonio, TX

November 3, 201433 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Nov 3, 2014, 3:57 PM CST for 33 counties in Texas. It took effect at Nov 4, 2014, 6:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2014, 3:57 PM CST (21:57 UTC)
In effect from
Nov 4, 2014, 6:00 PM CST
Expired
Nov 5, 2014, 3:34 PM CST
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS64 KEWX 032157
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CST MON NOV 3 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS A GOOD
PORTION OF SOUTH CENTRAL TEXAS TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

.AN UPPER LEVEL STORM SYSTEM...COLD FRONT AND INCREASING
MOISTURE FROM THE GULF OF MEXICO AND MOISTURE FROM HURRICANE VANCE
WILL BRING LOCALLY HEAVY RAINFALL TO PORTIONS OF SOUTH CENTRAL
TEXAS LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. THE HEAVY
RAINFALL IS EXPECTED TO OCCUR GENERALLY ALONG AND EAST OF
INTERSTATE 35...AS WELL AS ALONG AND SOUTH OF U.S. HIGHWAY 90.
RAINFALL AMOUNTS ARE EXPECTED TO BE HIGHEST TUESDAY NIGHT THROUGH
WEDNESDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
RAINFALL AMOUNTS WILL BEGIN TO DECREASE BY WEDNESDAY AFTERNOON AS
THE FRONT MOVES SOUTH OF THE AREA. AVERAGE RAINFALL AMOUNTS OF 2
TO 4 INCHES WITH ISOLATED AMOUNTS UP TO 7 INCHES ARE POSSIBLE
ACROSS THE WATCH AREA.

FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO
THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE
RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS.

TXC013-021-029-055-091-123-127-149-163-177-187-209-255-271-285-
287-323-325-453-463-491-493-507-041200-
/O.NEW.KEWX.FF.A.0006.141105T0600Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-DIMMIT-FAYETTE-FRIO-
GONZALES-GUADALUPE-HAYS-KARNES-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-
TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...CARRIZO SPRINGS...LA GRANGE...
PEARSALL...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...EAGLE PASS...HONDO...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
357 PM CST MON NOV 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL... 
  DEWITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE... 
  HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING

* AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED
  AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
5 follow-up statements
804 
WGUS64 KEWX 040913
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 AM CST TUE NOV 4 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY
MORNING...

.AN UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL INTERACT WITH
UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY HURRICANE VANCE
TO BRING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING. THE HEAVIEST
RAINS ARE CURRENTLY EXPECTED TO BE ALONG A DEL RIO TO SAN ANTONIO
TO GIDDINGS LINE. RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST AS
THE COLD FRONT MOVES THROUGH OUR AREA. RAINFALL AMOUNTS WILL
DECREASE WEDNESDAY AFTERNOON AS THE FRONT MOVES WELL SOUTH OF OUR
AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA.

FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO
THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE
RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS.

TXC019-031-053-137-171-259-265-299-385-465-042200-
/O.EXB.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BLANCO-BURNET-EDWARDS-GILLESPIE-KENDALL-KERR-LLANO-REAL-
VAL VERDE-
INCLUDING THE CITIES OF...BANDERA...BLANCO...BURNET...
ROCKSPRINGS...FREDERICKSBURG...BOERNE...KERRVILLE...LLANO...
LEAKEY...DEL RIO
313 AM CST TUE NOV 4 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES IN SOUTH 
  CENTRAL TEXAS...BANDERA...BLANCO...BURNET...EDWARDS... 
  GILLESPIE...KENDALL...KERR...LLANO...REAL AND VAL VERDE. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 
  AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. 

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXC013-021-029-055-091-123-127-149-163-177-187-209-255-271-285-
287-323-325-453-463-491-493-507-042200-
/O.EXT.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-DIMMIT-FAYETTE-FRIO-
GONZALES-GUADALUPE-HAYS-KARNES-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-
TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...CARRIZO SPRINGS...LA GRANGE...
PEARSALL...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...EAGLE PASS...HONDO...
AUSTIN...UVALDE...GEORGETOWN...FLORESVILLE...CRYSTAL CITY
313 AM CST TUE NOV 4 2014

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...DIMMIT... 
  FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES... 
  KINNEY...LAVACA...LEE...MAVERICK...MEDINA...TRAVIS...UVALDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 
  AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. 

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
980 
WGUS64 KEWX 042122
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CST TUE NOV 4 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY
MORNING...

.AN UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL INTERACT WITH
UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY TROPICAL STORM
VANCE TO BRING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY THIS EVENING THROUGH WEDNESDAY MORNING. THE
HEAVIEST RAINS ARE CURRENTLY EXPECTED TO BE ALONG A DEL RIO TO
SAN ANTONIO TO GIDDINGS LINE. RAINFALL AMOUNTS ARE EXPECTED TO BE
HEAVIEST AS THE COLD FRONT MOVES THROUGH OUR AREA. RAINFALL
AMOUNTS WILL DECREASE WEDNESDAY AFTERNOON AS THE FRONT MOVES WELL
SOUTH OF OUR AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE
WATCH AREA.

FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO
THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE
RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS.

TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-050530-
/O.CON.KEWX.FF.A.0006.141105T0000Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
322 PM CST TUE NOV 4 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... 
  GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... 
  REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND 
  ZAVALA. 

* FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING

* AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 
  AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. 

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
489 
WGUS64 KEWX 050450
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CST TUE NOV 4 2014

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THROUGH WEDNESDAY MORNING...

.AN UPPER LEVEL STORM SYSTEM AND COLD FRONT IS INTERACTING WITH
UNSEASONABLY HIGH ATMOSPHERIC MOISTURE ENHANCED BY TROPICAL STORM
VANCE WHICH IS BRINGING LOCALLY HEAVY RAINFALL TO SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY OVERNIGHT TONIGHT THROUGH WEDNESDAY MORNING. THE
HEAVIEST RAINS SO FAR HAVE OCCURRED ALONG A LINE FROM PEARSALL TO SAN
ANTONIO TO CANYON LAKE. MORE HEAVY RAINS ARE POSSIBLE ALONG AND
SOUTH OF THESE AREAS THROUGH WEDNESDAY MORNING. RAINFALL AMOUNTS
WILL DECREASE WEDNESDAY AFTERNOON AS THE FRONT CONTINUES TO MOVE
WELL SOUTH OF OUR AREA. AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES
ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS
THE WATCH AREA.

FLASH FLOODING REMAINS POSSIBLE IN AREAS WHERE SEVERAL ROUNDS OF
HEAVY RAINFALL OCCUR OVER A SHORT PERIOD OF TIME. IN ADDITION TO
THE THREAT OF FLASH FLOODING...THESE HEAVY RAINS COULD PRODUCE
RAPID RISES IN AREA RIVERS...STREAMS AND NORMALLY DRY CREEKS.

TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-051800-
/O.CON.KEWX.FF.A.0006.000000T0000Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
1050 PM CST TUE NOV 4 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO... 
  GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... 
  KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA... 
  REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND 
  ZAVALA. 

* THROUGH WEDNESDAY MORNING

* AVERAGE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 
  AMOUNTS UP TO 7 INCHES POSSIBLE ACROSS THE WATCH AREA. 

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
378 
WGUS64 KEWX 051048
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 AM CST WED NOV 5 2014

...HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES...

.ABUNDANT TROPICAL MOISTURE FROM THE EASTERN PACIFIC WILL OVERRUN A
COLD FRONT OVER THE COASTAL PLAINS TO PRODUCE LOCALLY HEAVY RAIN.
RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL REMAIN POSSIBLE ACROSS
MOST AREAS WITH THE EXCEPTION OF THE NORTHERN HILL COUNTRY AND
PARTS OF CENTRAL TEXAS.

THE FLASH FLOOD POTENTIAL IS ALSO ENHANCED DUE TO HEAVY RAINS THAT
OCCURRED ON TUESDAY...INCLUDING MUCH OF BEXAR...COMAL...
KENDALL...AND GUADALUPE COUNTIES. ADDITIONAL DOWNPOURS OF 1 TO 2
INCHES OVER SOAKED SOILS COULD BE ENOUGH TO PRODUCE FLASH FLOODING
OF SMALL STREAMS AND CREEKS...ROADWAYS...UNDERPASSES AND POOR
DRAINAGE LOCATIONS.

TXC053-299-453-491-051200-
/O.CAN.KEWX.FF.A.0006.000000T0000Z-141105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BURNET...LLANO...AUSTIN...GEORGETOWN
448 AM CST WED NOV 5 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR BURNET...LLANO...TRAVIS AND WILLIAMSON
COUNTIES HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAIN EXITS
ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY. HOWEVER...THE NORTHEAST
PART OF THE HILL COUNTRY IS EXPECTED TO RECEIVE LESS THAN TWO
INCHES OF NEW RAINFALL AMOUNTS THROUGH LATE THIS AFTERNOON. THIS
IS BELOW THE ONE HOUR COUNTY FLASH FLOOD GUIDANCE.

$$

TXC013-019-021-029-031-055-091-123-127-137-149-163-171-177-187-
209-255-259-265-271-285-287-323-325-385-463-465-493-507-060000-
/O.EXT.KEWX.FF.A.0006.000000T0000Z-141106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-REAL-UVALDE-
VAL VERDE-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...LOCKHART...NEW BRAUNFELS...CUERO...
CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
EAGLE PASS...HONDO...LEAKEY...UVALDE...DEL RIO...FLORESVILLE...
CRYSTAL CITY
448 AM CST WED NOV 5 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...CALDWELL...COMAL... 
  DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... 
  KINNEY...LAVACA...LEE...MAVERICK...MEDINA...REAL...UVALDE... 
  VAL VERDE...WILSON AND ZAVALA. 

* THROUGH THIS AFTERNOON

* AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH
  ISOLATED 2 TO 4 INCHES POSSIBLE ACROSS THE WATCH AREA.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
762 
WGUS64 KEWX 052134
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CST WED NOV 5 2014

...FLASH FLOOD WATCH CANCELLED...

.RAINFALL RATES WILL BE LOWER FOR THE REMAINDER OF THE AFTERNOON SO
THE THREAT FOR FLASH FLOODING HAS DIMINISHED. EXPECT THAT RAIN
DURING THE REST OF THE AFTERNOON WILL FALL AT A RATE AND OVER A
PERIOD THAT WILL NOT LEAD TO FLASH FLOODING. THEREFORE THE FLASH
FLOOD WATCH IS CANCELLED.

TXC013-019-021-029-031-055-091-123-127-137-149-163-171-177-187-
209-255-259-265-271-285-287-323-325-385-463-465-493-507-052245-
/O.CAN.KEWX.FF.A.0006.000000T0000Z-141106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-
KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-REAL-UVALDE-
VAL VERDE-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...LOCKHART...NEW BRAUNFELS...CUERO...
CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
EAGLE PASS...HONDO...LEAKEY...UVALDE...DEL RIO...FLORESVILLE...
CRYSTAL CITY
334 PM CST WED NOV 5 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED.
RAINFALL FOR THE REMAINDER OF THE AFTERNOON WILL BE LIGHTER AND
OVER A PERIOD LONG ENOUGH THAT FLASH FLOODING IS NO LONGER LIKELY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Nov 3, 3:31 PM CST, 26 minutes earlier.

Area forecast discussion, Nov 3, 3:31 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CST MON NOV 3 2014

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
DEEP LAYER MOISTURE CONTINUES TO INCREASE ACROSS SOUTH CENTRAL TEXAS
AS EVIDENCED BY PWAT VALUES DOUBLING BETWEEN 02/12Z-03/12Z ON THE
DRT AND CRP SOUNDINGS. THIS INCREASE IN MOISTURE WILL LEAD TO
ISOLATED...LIGHT SHOWERS THROUGH THIS AFTERNOON. RAIN SHOWERS SHOULD
BECOME A LITTLE MORE WIDESPREAD TONIGHT AS THE LOW-LEVEL JET
INCREASES. WE EXPECT MAINLY SHOWERS...BUT CAN/T RULE OUT A FEW
THUNDERSTORMS GENERALLY NORTH OF A DEL RIO TO BURNET LINE. RAIN
CHANCES CONTINUE TO INCREASE ON TUESDAY AS AN UPPER LEVEL TROUGH
DROPS SOUTHWARD INTO NORTHERN MEXICO. RAIN CHANCES REMAIN HIGHEST
ACROSS THE SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY ON
TUESDAY AS THE COLD FRONT MOVES IN LATE IN THE AFTERNOON OR EARLY IN
THE EVENING. BY THIS TIME...SOUTHERLY FLOW FROM THE GULF OF MEXICO
ALONG WITH MID AND UPPER LEVEL MOISTURE FROM TROPICAL SYSTEM VANCE
WILL DRIVE PRECIPITABLE WATER AMOUNTS GENERALLY ABOVE 1.5". DEEP
LAYER MOISTURE CONTINUES TO INCREASE TUESDAY EVENING AS THE COLD
FRONT MOVES SOUTHWARD. WITH PRECIPITABLE WATER VALUES PEAKING IN THE
1.75-NEAR 2" RANGE ACROSS THE EASTERN AND SOUTHWESTERN PORTIONS OF
SOUTH CENTRAL TEXAS...HEAVY RAINFALL IS EXPECTED. WITH THIS IN
MIND...WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG
AND EAST OF INTERSTATE 35 AND FOR AREAS ALONG AND SOUTH OF U.S.
HIGHWAY 90. GIVEN THE MODELS LATEST TRENDS OF SLOWING THE UPPER
LEVEL TROUGH...WE WILL RUN THE FLASH FLOOD FROM MIDNIGHT WEDNESDAY
THROUGH NOON WEDNESDAY.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
AS MENTIONED ABOVE...THE FORECAST MODELS ARE NOW TRENDING SLOWER
WITH THE UPPER LEVEL TROUGH. THIS WILL RESULT IN AN INCREASE IN
RAIN CHANCES ACROSS MOST AREAS ON WEDNESDAY. THE BETTER CHANCE
FOR RAIN ON WEDNESDAY WILL BE CONFINED TO AREAS GENERALLY
EAST/SOUTH OF A CARRIZO SPRINGS TO SAN ANTONIO TO HALLETTSVILLE
LINE. THIS AREA WILL CONTINUE TO REMAIN IN PROXIMITY TO HIGHER
MOISTURE LEVELS ALONG WITH FAVORABLE UPPER LEVEL JET DYNAMICS. WE
ARE STILL EXPECTING AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES WITH
ISOLATED TOTALS UP TO 7 INCHES. THE AXIS OF HEAVIER RAINFALL
TOTALS IS STILL UNCERTAIN...BUT TEND TO FAVOR A UVALDE TO SAN
ANTONIO TO GIDDINGS LINE. AS MENTIONED ABOVE...THE FLASH FLOOD
WATCH WILL RUN UNTIL NOON ON WEDNESDAY. WE STILL EXPECT RAINFALL
ACROSS MUCH OF SOUTH CENTRAL TEXAS IN THE AFTERNOON HOURS...BUT
THE FOCUS FOR HEAVY RAINFALL WILL SHIFT TO THE SOUTH AND EAST OF
OUR REGION. MOISTURE LEVELS DECREASE SIGNIFICANTLY ON THURSDAY...
BUT CAN/T RULE OUT A FEW LIGHT SHOWERS IN THE MORNING. WE/LL GO
WITH A DRY FORECAST BEGINNING FRIDAY AND CONTINUING INTO MONDAY OF
NEXT WEEK. WE DO EXPECT ANOTHER COLD FRONT WILL MOVE THROUGH THE
REGION ON SATURDAY. SOUTHERLY FLOW IN THE LOW-LEVELS RETURNS BY
LATE SUNDAY AND THIS WILL LEAD TO TEMPERATURES TRENDING UPWARD ON
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  78  57  62  55 /  20  50 100  70  30
AUSTIN BERGSTROM INTL AIRPORT  63  79  54  62  50 /  20  50 100  80  30
NEW BRAUNFELS MUNI AIRPORT     65  81  57  64  54 /  20  40 100  90  30
BURNET MUNI AIRPORT            65  75  52  61  50 /  20  70 100  50  20
DEL RIO INTL AIRPORT           67  74  54  63  52 /  20  70  90  60  40
GEORGETOWN MUNI AIRPORT        65  77  53  61  50 /  20  60 100  60  20
HONDO MUNI AIRPORT             64  76  52  61  48 /  20  50 100  90  40
SAN MARCOS MUNI AIRPORT        65  79  56  62  52 /  20  40 100  90  30
LA GRANGE - FAYETTE REGIONAL   65  80  60  65  56 /  20  50  90  90  30
SAN ANTONIO INTL AIRPORT       69  80  59  63  55 /  20  40 100  90  40
STINSON MUNI AIRPORT           67  81  59  66  55 /  20  40 100  90  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...
HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA...
TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Nov 3, 4:24 AM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CST MON NOV 3 2014

TXZ171>173-183>194-202>209-217>225-228-041030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
424 AM CST MON NOV 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LOW...COLD FRONT...AND MOIST AIR FROM THE GULF AND
PACIFIC WILL PRODUCE WIDESPREAD RAIN TUESDAY AND WEDNESDAY.
RAINFALL WILL AVERAGE 2 TO 4 INCHES...WHILE A FEW SPOTS COULD
RECEIVE UP TO 7 INCHES. THE ENTIRE AREA HAS A THREAT OF HEAVY
RAIN AND POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOOD REPORTS
FROM MIDDAY TUESDAY THROUGH SUNRISE THURSDAY.

Nearby

Flash Flood Watches in Texas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.